Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 366, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 5:42 PM EDT for 4 counties in Virginia. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:42 PM EDT (21:42 UTC)
- Expired
- Jun 28, 2011, 6:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:48 PM EDT | TSTM WND DMG | 1 Sw Forest, VA | TWO TREES DOWN ACROSS POWER LINES. |
| Jun 28, 5:48 PM EDT | TSTM WND DMG | 3 N Forest, VA | TREE DOWN |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | 2 Sw Lynchburg City, VA | TREES DOWN ON LYNCHBURG COLLEGE CAMPUS. |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | E Lynchburg City, VA | TREES DOWN CITYWIDE. |
| Jun 28, 6:01 PM EDT | TSTM WND DMG | 5 Se Forest, VA | ONE TREE DOWN ALONG LEESVILLE ROAD. |
| Jun 28, 6:03 PM EDT | TSTM WND DMG | S Rustburg, VA | TREES DOWN ON POWER LINES. |
| Jun 28, 6:07 PM EDT | TSTM WND DMG | 2 Se Rustburg, VA | TREE DOWN |
| Jun 28, 6:30 PM EDT | TSTM WND DMG | Rustburg, VA | MANY TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS51 KRNK 282142
SVRRNK
VAC009-019-031-680-282245-
/O.NEW.KRNK.SV.W.0366.110628T2142Z-110628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF LYNCHBURG IN CENTRAL VIRGINIA
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
* UNTIL 645 PM EDT.
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOODE...OR NEAR FOREST...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOODE...
FOREST...
TIMBERLAKE...
LYNCHBURG AIRPORT...
AND BOCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3714 7945 3758 7938 3761 7907 3745 7900
3744 7902 3741 7901 3728 7893
TIME...MOT...LOC 2142Z 254DEG 16KT 3734 7936
$$
AMS3 follow-up statements
081
WWUS51 KRNK 282204
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT TUE JUN 28 2011
VAC009-019-031-680-282245-
/O.CON.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-BEDFORD VA-AMHERST VA-
604 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF LYNCHBURG... NORTHERN CAMPBELL...NORTHEASTERN BEDFORD
AND SOUTHERN AMHERST COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIMBERLAKE...OR NEAR
FOREST...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TIMBERLAKE...
LYNCHBURG AIRPORT...
LYNCHBURG CITY...
BOCOCK...
AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3717 7933 3758 7938 3761 7907 3745 7900
3744 7902 3731 7895 3730 7895 3728 7893
TIME...MOT...LOC 2205Z 265DEG 24KT 3734 7924
$$
AMS607
WWUS51 KRNK 282227
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE JUN 28 2011
VAC019-282237-
/O.CAN.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
BEDFORD VA-
627 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEDFORD COUNTY IS
CANCELLED...
&&
LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2227Z 252DEG 32KT 3740 7895
$$
VAC009-031-680-282245-
/O.CON.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-AMHERST VA-
627 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF LYNCHBURG... NORTHERN CAMPBELL AND SOUTHERN AMHERST
COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCORD...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CONCORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2227Z 252DEG 32KT 3740 7895
$$
AMS229
WWUS51 KRNK 282237
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT TUE JUN 28 2011
VAC009-031-680-282247-
/O.EXP.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-AMHERST VA-
637 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...
NORTHERN CAMPBELL AND SOUTHERN AMHERST COUNTIES EXPIRES AT 645 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2237Z 252DEG 32KT 3743 7884
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:26 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 3:26 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... COLD FRONT ACROSS KY WILL SLIDE EAST REACHING THE BLUE RIDGE AFTER MIDNIGHT AND THEN PROGRESS EAST OF THE CWA BY MORNING. THIS WILL SET THE STAGE FOR BANDS OF TSRA STARTING IN THE MOUNTAINS ALONG RESIDUAL OUTFLOW THIS AFTERNOON AND THEN LIKELY JUMPING OUT TO THE PIEDMONT THIS EVENING WHERE THE FLOW IS BACKED AND INSTABILITY HIGHEST. THIS IN LINE WITH MOST GUIDANCE WHICH BASICALLY SHOWS A NEARLY SOLID LINE MOVING EAST OF THE BLUE RIDGE INTO THE LEE TROF THIS EVENING. THUS HAVE UPPED POPS TO HIGH LIKELYS/LOW END CATEGORICAL FAR WEST AND ACROSS THE EAST INCLUDING PARTS OF THE BLUE RIDGE WITH HIGH CHANCE COVERAGE IN BETWEEN WHERE THINK THE WESTERLY FLOW MAY LIMIT TO MORE SCATTERED NATURE. HIGH DCAPES WILL AGAIN PROMOTE POTENTIAL WIND DAMAGE WITH THE STRONGER STORMS AND ISOLATED LARGE HAIL PENDING ORGANIZATION. APPEARS THE MAJORITY OF THE CONVECTION WILL BE EXITING THE SE PIEDMONT SHORTLY AFTER MIDNIGHT IF NOT SOONER ESPCLY IF A MORE ORGANIZED LINE FORMS AND AIDS THE SE PUSH VIA DENSITY. HOWEVER THE MUCH DRIER AIR WILL LIKELY GET HUNG UP CROSSING THE FAR WEST UNTIL LATE PER ONLY SLOW SOUTHWARD PUSH TO THE ACTUAL FRONT. THUS DESPITE CLEARING WENT CLOSER TO THE WARMER MET MOS WITH LOWS MOSTLY IN THE UPPER 50S TO AROUND 60 WEST AND MID 60S PIEDMONT. UPPER TROF SWINGS ACROSS WED WITH THE ASSOCIATED COLD FRONT SLIDING TO THE SE ALLOWING DECENT SUBSIDENCE AND MUCH DRIER AIR TO WORK IN. THIS SHOULD MAKE FOR A MUCH MORE COMFORTABLE DAY WITH LOWER TEMPS/HUMIDITY AND MAINLY SUNNY SKIES OUTSIDE OF EARLY CLOUDS/FOG IN SPOTS FOLLOWED BY SOME AFTERNOON CU. WENT ON THE COOL SIDE OF MOS NW GIVEN THE COOLER 85H TEMPS ALONG THE SPINE OF THE APPS AND OUT EAST WHERE THE FLOW TURNS MORE NORTHERLY. OTRW MOS PRETTY CLOSE AND BASICALLY FOLLOWED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... CONTINENTAL SURFACE HIGH PRESSURE PROVIDES A COOLER AND COMFORTABLE END OF THE WEEK BEFORE UPPER RIDGE EXPANDS EAST. TEMPS COULD FALL INTO THE UPPER 40S ACROSS SOME OF THE SHELTERED MOUNTAIN VALLEYS WEDNESDAY NIGHT. THURSDAY NIGHT ALSO HAS THE POTENTIAL TO BE ANOTHER CHILLY NIGHT. AIRMASS SHOULD REMAIN DRY ENOUGH TO STUNT ANY DIURNAL CONVECTION FRIDAY AFTERNOON DESPITE HIGH TEMPS MOVING CLOSER TO 90F AGAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A STRETCH OF HOT AND INCREASINGLY HUMID AIR IS EXPECTED THROUGH THE HOLIDAY WEEKEND. AS DEWPOINTS INCREASE AND AIRMASS BECOMES INCREASINGLY UNSTABLE...ISOLATED STORMS WILL BE POSSIBLE ON SUNDAY WITH A WEAK FRONT PROVIDING THE FOCUS FOR CONVECTION INTO MONDAY AND MONDAY NIGHT. WITH H85 TEMPS CROSSING +20C...SOME UPPER 90S MAY EVENT BE POSSIBLE ACROSS THE PIEDMONT AND SOUTHSIDE LATE WEEKEND. COLD FRONT ARRIVING AT THE END OF THE FORECAST DOESNT LOOK TO PROVIDE MUCH RELIEF WITH THE UPPER HIGH BEGINNNG TO CLOSE OFF OVER THE SE CONUS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW. OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE EXPANSIVE AS DEEPER CONVECTION DEVELOPS. THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT. WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER RAINFALL. HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR CONDITIONS FROM WEDNESDAY THROUGH SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...KM LONG TERM...KM AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 931 AM EDT TUE JUN 28 2011 VAZ007-009>014-017>020-022>024-WVZ042>045-291345- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 28, 5:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD BOONE 36.21N 81.67W
06/28/2011 WATAUGA NC 911 CALL CENTER
6 INCHES OF WATER AT HARDIN AND RIVER ST. MAN RESCUED
FROM CAR.
&&
KMLocal storm report, Jun 28, 5:13 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG BUENA VISTA CITY 37.73N 79.37W
06/28/2011 CITY OF BUENA VIST VA LAW ENFORCEMENT
MANY TREES DOWN IN CITY. ALSO 12 INCHES WATER CLOSED
ROADS IN CITY.
&&
TWLocal storm report, Jun 28, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG TROUTVILLE 37.41N 79.88W
06/28/2011 BOTETOURT VA PUBLIC
MANY TREES DOWN.
&&
TWSpecial weather statement, Jun 28, 5:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE JUN 28 2011
VAZ016-032-033-043-282215-
CARROLL VA-FRANKLIN VA-HENRY VA-PATRICK VA-
519 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FRANKLIN...HENRY AND
PATRICK COUNTIES...
AT 514 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ROCKY
MOUNT TO 4 MILES NORTHEAST OF ARARAT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ROCKY MOUNT AROUND 525 PM...BUFFALO RIDGE
AROUND 530 PM...STUART AROUND 545 PM...FAIRY STONE STATE PARK AROUND
555 PM...AND CRITZ AROUND 610 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3664 8068 3674 8049 3672 8047 3675 8045
3674 8040 3679 8039 3703 7993 3701 7960
3698 7961 3655 8010
AMSLocal storm report, Jun 28, 5:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG CATAWBA 37.38N 80.12W
06/28/2011 ROANOKE VA BROADCAST MEDIA
LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ
&&
EHLocal storm report, Jun 28, 5:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 NNW CATAWBA 37.40N 80.13W
06/28/2011 CRAIG VA BROADCAST MEDIA
LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:05 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 55 min |
| Jun 27, 8:43 PM EDT | Special Weather Statement | RNK | Patrick | 47 min |
| Jun 27, 9:06 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 27, 9:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 41 min |
| Jun 27, 10:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| Jun 28, 3:13 AM EDT | Special Weather Statement | RNK | Floyd, Henry, Patrick, City of Martinsville | 62 min |
| Jun 28, 2:34 PM EDT | Special Weather Statement | RNK | Tazewell | 56 min |
| Jun 28, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 46 min |
| Jun 28, 3:10 PM EDT | Special Weather Statement | RNK | Giles | 65 min |
| Jun 28, 3:26 PM EDT | Special Weather Statement | RNK | Craig | 64 min |
| Jun 28, 3:27 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 63 min |
| Jun 28, 3:28 PM EDT | Special Weather Statement | RNK | City of Martinsville | 62 min |
| Jun 28, 3:50 PM EDT | Flash Flood Warning | RNK | Giles | 5 hr |
| Jun 28, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Jun 28, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 54 min |
| Jun 28, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 27 min |
| Jun 28, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 28, 4:40 PM EDT | Flash Flood Warning | RNK | Tazewell | 4 hr |
| Jun 28, 5:02 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jun 28, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, Rockbridge | 55 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 25 min |
| Jun 28, 5:19 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 56 min |
| Jun 28, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 61 min |
| Jun 28, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 54 min |
| Jun 28, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 29 min |
| Jun 28, 6:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jun 28, 6:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 40 min |
| Jun 28, 6:45 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 45 min |
| Jun 28, 7:38 PM EDT | Special Weather Statement | RNK | Halifax, City of Danville | 52 min |
| Jun 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.